Alabama, 2015Damaging Winds in Alabama, June 26, 2015
June 26, 2015 · NWS BMX · 3 events in 2 counties and zones
Numerous thunderstorms developed during the heating of the day and a few produced wind damage over east Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous thunderstorms developed during the heating of the day and a few produced wind damage over east Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 26, 5:32 AM CST, 5 hours 48 minutes earlier.
Area forecast discussion, Jun 26, 5:32 AM CST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
632 AM CDT FRI JUN 26 2015
.UPDATE...
AVIATION DISCUSSION.
&&
.DISCUSSION...
NO SIGNIFICANT CHANGES NEEDED THIS MORNING WITH A FAIRLY ACTIVE
PATTERN THROUGH SATURDAY NIGHT. AN UPPER LEVEL TROUGH WILL BE
DIGGING ACROSS THE EASTERN CONUS AND PUSHING A COLD FRONT INTO
CENTRAL ALABAMA ON SATURDAY. AHEAD OF THE FRONT...MOISTURE LEVELS
AND INSTABILITY WILL BE HIGH AGAIN LATER THIS MORNING AND
AFTERNOON WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
EXPECTED.
AT LEAST SOME ACTIVITY WILL CONTINUE OVERNIGHT WITH THE COLD
FRONT REACHING NORTHWEST ALABAMA BY DAYBREAK AND BE NEAR SOUTHEAST
ALABAMA BY SUNSET. THE THREAT FOR SEVERE STORMS STILL LOOKS TOO
LOW TO INCLUDE IN THE HWO BUT WILL WATCH HOW THINGS DEVELOP
UPSTREAM AS THE SYSTEM PUSHES IN FROM THE NORTH.
THE COLD FRONT EVENTUALLY STOPS JUST SOUTH OF CENTRAL ALABAMA ON
SUNDAY...AND MODELS HAVE BEEN DEPICTING THIS SOLUTION FOR A FEW
DAYS NOW. A FEW LINGERING SHOWERS/STORMS ACROSS THE FAR SOUTHEAST
SUNDAY MORNING THEN DRY THROUGH MONDAY NIGHT. REFRESHING MORNING
LOWS ON MONDAY WITH TEMPERATURES WELL INTO THE 60S.
MOISTURE BEGINS TO BUILD BACK INTO THE AREA TUESDAY AND THERE WILL
BE A PERIOD OR TWO WHERE AN EMBEDDED SHORTWAVE WILL PASS OVER THE
REGION WITHIN THE MAIN TROUGH. PRECIPITATION CHANCES WILL BE AVERAGE
TO SLIGHTLY ABOVE AVERAGE TUESDAY THROUGH FRIDAY. TEMPERATURES AT
OR JUST BELOW CLIMATOLOGY.
88
&&
.AVIATION...
12Z TAF DISCUSSION.
LIFR VIS AT TOI DUE TO FOG WILL GRADUALLY IMPROVE THIS MORNING AS
FOG LIFTS. ELSEWHERE...ISOLATED SHOWERS ARE ALREADY DEVELOPING ALONG
THE I-20 CORRIDOR...AFFECTING BHM...ASN...AND ANB OVER THE NEXT
HOURS. EXPECT COVERAGE TO GRADUALLY INCREASE THROUGH THE MORNING
HOURS...DRIVEN BY OUTFLOW BOUNDARIES FROM THE CURRENT ACTIVITY AND
CLOUD COVER/HEATING BOUNDARIES. INCREASED COVERAGE OF STORMS IS
EXPECTED THIS AFTERNOON...AND WILL CARRY VCTS AREAWIDE.
ACTIVITY WILL LINGER INTO THE TONIGHT PERIOD AS ACTIVITY PERSISTS
AHEAD OF AN APPROACHING COLD FRONT.
14
&&
.FIRE WEATHER...
SCATTERED SHOWERS AND THUNDERSTORMS TODAY WITH A HIGHER CHANCE OF
RAINFALL SATURDAY AS A COLD FRONT MOVES THROUGH. RELATIVE
HUMIDITY FALLS BEHIND THE FRONT ON SUNDAY AND MONDAY BUT NOT TO
CRITICAL LEVELS.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 91 72 82 63 85 / 50 60 80 10 0
ANNISTON 91 72 83 64 85 / 50 50 80 10 10
BIRMINGHAM 92 73 84 65 85 / 50 60 80 10 0
TUSCALOOSA 93 73 85 66 87 / 50 50 80 10 0
CALERA 90 72 84 66 86 / 60 50 80 10 10
AUBURN 88 72 84 67 84 / 50 40 80 50 10
MONTGOMERY 91 74 87 68 88 / 60 40 80 50 10
TROY 89 73 88 70 88 / 70 30 70 50 20
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 26, 4:50 AM CST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
550 AM CDT FRI JUN 26 2015
ALZ011>015-017>050-271400-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
550 AM CDT FRI JUN 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...OUTLOOK THROUGH TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 26, 9:41 AM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1041 AM CDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 AM TSTM WND DMG VALLEY 32.82N 85.18W
06/26/2015 CHAMBERS AL LAW ENFORCEMENT
A FEW TREES WERE BLOWN DOWN IN AND AROUND VALLEY.
&&
LINHARESLocal storm report, Jun 26, 9:42 AM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1042 AM CDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM TSTM WND DMG VALLEY 32.82N 85.18W
06/24/2015 CHAMBERS AL LAW ENFORCEMENT
A FEW TREES WERE BLOWN DOWN IN AND AROUND VALLEY.
&&
LINHARESLocal storm report, Jun 26, 10:09 AM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1109 AM CDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 2 N SULLIGENT 33.92N 88.13W
06/24/2015 E0.50 INCH LAMAR AL EMERGENCY MNGR
&&
LINHARESSpecial weather statement, Jun 26, 11:06 AM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1206 PM CDT FRI JUN 26 2015
ALZ025-035-036-261730-
CHILTON AL-COOSA AL-SHELBY AL-
1206 PM CDT FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COOSA...SOUTHEASTERN
SHELBY AND NORTHEASTERN CHILTON COUNTIES UNTIL 1230 PM CDT...
AT 1206 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER LAY LAKE...OR NEAR TALLADEGA SPRINGS...MOVING SOUTHEAST AT 10
MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LAY LAKE...MARBLE VALLEY...LAY LAKE DAM...STRICKLAND CROSSROADS...
UNITY...MITCHELL LAKE...PAINT CREEK...SPRING CREEK...WAXAHATCHEE
CREEK...SHELBY SHORES...KELLEY BRANCH AND HIGHWAY 145 AND CR 46.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3288 8640 3299 8666 3316 8655 3313 8646
3312 8646 3312 8648 3310 8649 3310 8638
3307 8628
TIME...MOT...LOC 1706Z 295DEG 10KT 3304 8652
GRANTHAMLocal storm report, Jun 26, 11:15 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1215 PM CDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 2 N SULLIGENT 33.92N 88.13W
06/24/2015 E0.50 INCH LAMAR AL EMERGENCY MNGR
0605 PM TSTM WND DMG 3 WNW SULLIGENT 33.91N 88.17W
06/24/2015 LAMAR AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN WEST NORTHWEST OF SULLIGENT.
0630 PM TSTM WND DMG 5 WSW ROANOKE 33.12N 85.44W
06/24/2015 RANDOLPH AL PUBLIC
A FEW TREES WERE BLOWN DOWN ALONG LOUINA ROAD.
0640 PM TSTM WND DMG WADLEY 33.12N 85.57W
06/24/2015 RANDOLPH AL COUNTY OFFICIAL
A FEW TREES WERE BLOWN DOWN AROUND WADLEY.
0647 PM TSTM WND DMG 3 S BEULAH 32.67N 85.18W
06/24/2015 LEE AL EMERGENCY MNGR
TREES AND POWERLINES DOWN NEAR COUNTY 158 AND LEE ROAD
638
0650 PM TSTM WND DMG 1 WSW SMITHS STATION 32.53N 85.11W
06/24/2015 LEE AL EMERGENCY MNGR
SPORADIC TREES AND POWERLINES DOWN IN SMITHS STATION.
LOCATIONS INCLUDE ALONG COUNTY 296 AND ALSO ALONG COUNTY
231.
0652 PM TSTM WND DMG 4 NNW PHENIX CITY 32.52N 85.05W
06/24/2015 LEE AL EMERGENCY MNGR
SPORADIC TREES AND POWERLINES DOWN IN THE PHENIX CITY
AREA INCLUDING ALONG COUNTY ROAD 553
0658 PM TSTM WND DMG VALLEY 32.82N 85.18W
06/24/2015 CHAMBERS AL LAW ENFORCEMENT
A FEW TREES WERE BLOWN DOWN IN AND AROUND VALLEY.
0710 PM TSTM WND DMG DAVISTON 33.06N 85.64W
06/24/2015 TALLAPOOSA AL LAW ENFORCEMENT
A FEW TREES WERE BLOWN DOWN IN AND NEAR DAVISTON.
0710 PM TSTM WND DMG 3 NW BLOOMING GROVE 33.83N 88.02W
06/24/2015 LAMAR AL PUBLIC
A FEW TREES WERE BLOWN DOWN NEAR HANKINS BOTTOM ROAD.
0738 PM HAIL 6 SSE HEFLIN 33.57N 85.56W
06/24/2015 M1.00 INCH CLEBURNE AL TRAINED SPOTTER
ALONG COUNTY 19
0740 PM TSTM WND DMG JACKSONS GAP 32.88N 85.82W
06/24/2015 TALLAPOOSA AL LAW ENFORCEMENT
A FEW TREES WERE BLOWN DOWN IN AND AROUND JACKSONS GAP.
0743 PM TSTM WND DMG 6 SSE HEFLIN 33.57N 85.56W
06/24/2015 CLEBURNE AL TRAINED SPOTTER
TREES DOWN ALONG COUNTY 19
0748 PM HAIL 6 E NOTASULGA 32.56N 85.57W
06/24/2015 E1.00 INCH LEE AL TRAINED SPOTTER
QUARTER SIZE HAIL NEAR COUNTY 10 AND WIRE RD
0748 PM TSTM WND DMG 3 WNW NOTASULGA 32.58N 85.71W
06/24/2015 MACON AL FIRE DEPT/RESCUE
TREES DOWN NEAR COUNTY 39 AND STATE HIGHWAY 15
0802 PM TSTM WND DMG 3 E MOUNT CHEAHA 33.49N 85.75W
06/24/2015 CLAY AL EMERGENCY MNGR
THREE TREES DOWN ALONG ABEL ROAD
0818 PM TSTM WND DMG 4 W TALLASSEE 32.54N 85.96W
06/24/2015 ELMORE AL EMERGENCY MNGR
A TREE WAS BLOWN DOWN ONTO A POWER LINE IN THE FRIENDSHIP
COMMUNITY.
0824 PM TSTM WND DMG 6 W TALLASSEE 32.54N 85.99W
06/24/2015 ELMORE AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN NEAR FRIENDSHIP ROAD.
0850 PM TSTM WND DMG 5 ESE WETUMPKA 32.51N 86.12W
06/24/2015 ELMORE AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN IN THE REDLAND COMMUNITY.
0855 PM TSTM WND DMG 2 SSW AUBURN UNIVERSITY 32.34N 86.18W
06/24/2015 MONTGOMERY AL BROADCAST MEDIA
AWNING BLOWN OFF OF SHRIMP BASKET RESTAURANT AT THE
CORNER OF VAUGHN AND TAYLOR IN MONTGOMERY
0855 PM TSTM WND DMG 3 NNE SPRAGUE 32.17N 86.24W
06/24/2015 MONTGOMERY AL PUBLIC
SEVERAL LARGE TREES WERE BLOWN DOWN AND HOBBIE ROAD AND
IN THE SURROUNDING AREA.
0900 PM TSTM WND DMG MONTGOMERY 32.35N 86.28W
06/24/2015 MONTGOMERY AL LAW ENFORCEMENT
TREES AND POWERLINES DOWN ON AT LEAST 10 STREETS IN
MONTGOMERY
0917 PM TSTM WND DMG CHELSEA 33.33N 86.64W
06/24/2015 SHELBY AL LAW ENFORCEMENT
A FEW TREES WERE BLOWN DOWN NEAR OLD HIGHWAY 280 AND
HIGHWAY 11.
0936 PM TSTM WND DMG 4 WSW HAYNEVILLE 32.16N 86.64W
06/24/2015 LOWNDES AL 911 CALL CENTER
TREE DOWN ALONG COUNTY 2. ALSO A POWERLINE DOWN ON
HIGHWAY 97.
0957 PM TSTM WND DMG 2 W OAK MOUNTAIN AMPITH 33.33N 86.82W
06/24/2015 SHELBY AL COUNTY OFFICIAL
A FEW TREES WERE BLOWN DOWN IN OAK MOUNTAIN STATE PARK.
&&
LINHARESThunderstorm Wind, Clay
- When
- June 26, 11:20 AM CST to 11:21 AM CST
- Where
- Clay County, 1.83 mi SSE of Delta
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.404, -85.692
Several trees uprooted along Highway 9 near Mount Moriah Road.
Thunderstorm Wind, Cleburne
- When
- June 26, 11:40 AM CST to 11:41 AM CST
- Where
- Cleburne County, 0.58 mi N of Heflin
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.658, -85.579
Several trees uprooted and a power line downed on Oxford Street in the city of Heflin.
Thunderstorm Wind, Cleburne
- When
- June 26, 11:47 AM CST to 11:48 AM CST
- Where
- Cleburne County, 3.95 mi S of Edwardsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.644, -85.507
Large tree uprooted along Interstate 20 near exit 205.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Indiana, June 26 to 27, 20152 deaths · 2 injured · $98,000 · 11 events
- Excessive Heat in Oregon, June 26 to 28, 20152 deaths · 2 injured · 2 events
- Hail and Damaging Winds in South Carolina, June 26 to 27, 20151 death · $96,000 · 55 kt wind · 22 events
- Excessive Heat in Washington, June 26 to 28, 20151 death · 1 injured · 1 event
- Lightning Strike in Florida, June 26, 20151 death · 1 event
- Flooding in Ohio, June 26 to 30, 2015$10 million · 4 events
- Hail and Damaging Winds in Georgia, June 26, 2015$2.4 million · 1.75 in hail · 14 events
- Tornado and Flash Flooding in West Virginia, June 26, 2015$921,000 · EF0 · 24 events
- Flash Flooding and Flooding in Ohio, June 26 to 27, 2015$132,000 · 1 in hail · 36 events
- Flash Flooding and Hail in Ohio, June 26, 2015$175,000 · 1.25 in hail · 12 events
- Damaging Wind and Lightning Strike in Mississippi, June 26 to 27, 2015$253,000 · 2 events
- Flash Flooding and Hail in Kentucky, June 26, 2015$65,000 · 2 in hail · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590000, 590006, 590008.